Look-Alike Sound-Alike medicines

Errors involving Look-Alike Sound-Alike (LASA) medicines have often featured in the regular Share and Learn sessions at Community Pharmacy Patient Safety Group meetings. NHS England, NHS Improvement and community pharmacy teams across England have recently agreed to focus closely on the highest risk LASA errors as part of the community pharmacy quality criteria. To support pharmacy … Continue reading Look-Alike Sound-Alike medicines

Safer modification of food and drink

In June 2018, NHS improvement, the British Dietetic Association and the Royal College of Speech and Language therapists issued a Patient Safety Alert regarding the use of food thickening (or texture modifying) products for people with swallowing difficulties (dysphagia). There have been a number of incidents reported to the National Reporting and Learning System (NRLS) … Continue reading Safer modification of food and drink

Valproate safety

Women and girls using valproate medicines must now be protected by a Pregnancy Prevention Programme, which brings valproate in line with other medicines which are dangerous during pregnancy, such as isotretinoin and thalidomide. A joint resource has been published today to support pharmacy teams in helping women and girls who have been prescribed valproate medicines.  … Continue reading Valproate safety

Williams Review

The Secretary of State for Health and Social Care announced on 6 February 2018 that he was asking Professor Sir Norman Williams to conduct a rapid policy review into the issues pertaining to gross negligence manslaughter in healthcare. Working with stakeholders, the Review considered: how to ensure healthcare professionals are adequately informed about: where and … Continue reading Williams Review